Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 14, 2007, 9:37 AM CDT for Jackson County, Wharton County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2007, 9:37 AM CDT (14:37 UTC)
- Expired
- Mar 14, 2007, 10:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Jackson County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 139 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1516 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHGX 141437 SVRHGX TXC239-481-141515- /O.NEW.KHGX.SV.W.0013.070314T1437Z-070314T1515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 937 AM CDT WED MAR 14 2007 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHEAST TEXAS WHARTON COUNTY IN SOUTHEAST TEXAS * UNTIL 1015 AM CDT * AT 935 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF GANADO...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... GANADO... EL CAMPO... PIERCE... PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2919 9674 2897 9664 2910 9604 2939 9617 $$
2 follow-up statements
000
WUUS54 KHGX 141440 CCA
SVRHGX
TXC239-481-141515-
/O.COR.KHGX.SV.W.0013.070314T1437Z-070314T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
937 AM CDT WED MAR 14 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHEAST TEXAS
WHARTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 1015 AM CDT
* AT 935 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF GANADO...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GANADO...
EL CAMPO...
PIERCE...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2906 9692 2902 9684 2884 9671 2910 9604
2939 9617 2924 9664 2922 9672
$$000
WWUS54 KHGX 141502
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1001 AM CDT WED MAR 14 2007
TXC239-481-141515-
/O.CON.KHGX.SV.W.0013.000000T0000Z-070314T1515Z/
WHARTON TX-JACKSON TX-
959 AM CDT WED MAR 14 2007
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR JACKSON AND WHARTON
COUNTIES UNTIL 1015 AM CDT...
AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 18
MILES SOUTHWEST OF EDNA AND 20 MILES NORTHEAST OF EDNA...MOVING EAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
EL CAMPO...
EDNA...
EL CAMPO...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2906 9692 2902 9684 2884 9671 2910 9604
2939 9617 2924 9664 2922 9672
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 4:15 AM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Mar 14, 4:15 AM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 415 AM CDT WED MAR 14 2007 .DISCUSSION... MESO-SCALE CONVECTIVE SYSTEM HAS MOVED OVER UPPER TEXAS COAST AND WATERS. BOW ECHOES HAS BEEN PRODUCING STRONG WINDS WHILE TRAVERSING MARINE REGION. MUCH OF INLAND AREAS HAS STABILIZED WITH RAIN COOLED AIR. UPPER LOW NOW PROGRESSIVELY MOVING EAST AND PROGGED BY MODELS TO MOVE OVER OUR REGION THIS AFTERNOON. MODEL SOUNDINGS INDICATE WET BULB ZERO LOWERING BELOW 10 KFT DURING THIS PERIOD AND LAPSE RATES BECOMING QUITE STEEP BY MID DAY. AS PER SWODY1 ELEVATED CONVECTION THAT START DURING MORNING SHOULD BECOME SURFACED BASED DURING AFTERNOON. WE MENTIONED POSSIBLE SEVERE STORMS FOR THIS AFTERNOON. IMPROVING CONDITIONS WEST TO EAST THIS EVENING AS UPPER TROUGH LINE STARTS TO MOVE EAST OF CWFA. DECREASING CLOUD COVER WITH MOIST GROUND AND RELATIVELY LIGHT WINDS WILL RESULT IN PATCHY FOG LATER TONIGHT. UPPER LOW WILL BE EAST OF THE REGION THURSDAY WITH A RATHER WEAK PRESSURE GRADIENT OVER OUR CWFA. COLD FRONT WILL APPROACH NORTHERN PORTIONS OF CWFA EARLY FRIDAY AND RAPIDLY MOVE SOUTH ACROSS REGION. SOME INCREASE IN PW VALUES INDICATED BY MODELS INCREASING TO NEAR 1.3 INCHES VICINITY FRONT. GFS INDICATE WEAK DIVERGENT FIELD ALOFT NEAR BASE OF UPPER TROUGH FRIDAY. VERTICAL PROFILES INDICATE ENOUGH INSTABILITY FOR CONVECTION. WE SHALL CONTINUE WITH SLIGHT CHANCE POPS FRIDAY AND THIS SHOULD BE MAINLY NEAR FRONTAL BOUNDARY. COOLING AND DRYING FRIDAY NIGHT. COMING WEEKEND WILL BE RAIN FREE WITH SLIGHTLY BELOW NORMAL DAYTIME TEMP VALUES AND OVERNIGHT LOWS NEAR NORMAL. SURFACE RIDGE WILL SHIFT TO EAST OF REGION LATER IN THE WEEKEND WITH ONSHORE FLOW RETURNING. WEAK UPPER RIDGE OVER REGION WILL GRADUALLY FLATTEN WHILE SHIFTING MORE TO THE EAST EARLY NEXT WEEK. IT WILL START TO MOISTEN UP AS ONSHORE FLOW DEEPENS BY THE MIDDLE OF NEXT WEEK. 37 && .MARINE... 5 TO 10 KNOT WINDS FROM THE EAST THROUGH THE SOUTH PREVAIL ACROSS THE COASTAL WATERS EARLY THIS MORNING. THE WIND FIELD CONTINUES TO RECOVER FROM YESTERDAYS STORMS. FOR THE FORECAST...WILL SHOW 2 TO 3 FOOT SEAS NEARSHORE AND GENERALLY 4 TO 6 FOOT SEAS OFFSHORE (CAUTION FLAGS ARE IN EFFECT THIS MORNING FOR THE 20-60 NM WATERS). WINDS AND SEAS/BAY WATERS WILL OF COURSE BE HIGHER IN AND NEAR SHOWERS AND THUNDERSTORMS THAT ARE EXPECTED TO RETURN TO THE AREA EITHER LATER THIS MORNING OR THIS AFTERNOON. A STRONGER AND MORE ORGANIZED STORM COMPLEX IS EXPECTED TO MOVE EASTWARD ACROSS THE AREA LATER TONIGHT AND EARLY WEDNESDAY MORNING AS THE UPPER LOW OUT WEST GETS CLOSER TO THE AREA. 42 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 56 81 56 66 / 40 20 10 10 20 HOUSTON (IAH) 71 57 79 59 70 / 50 30 10 10 20 GALVESTON (GLS) 72 62 77 63 70 / 50 30 10 10 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 14, 4:56 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 456 AM CDT WED MAR 14 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-151100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 456 AM CDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER OUR REGION TODAY. THE MOIST AIR MASS WILL BECOME MORE UNSTABLE AS THIS UPPER LOW MOVES OVERHEAD THIS AFTERNOON. SOME OF THE STORMS THAT DEVELOP MAY BECOME SEVERE THIS AFTERNOON. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. EXPECT IMPROVING CONDITIONS THIS EVENING AS THE STORM SYSTEM START TO MOVE EAST OF OUR REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:29 PM CDT | Severe Thunderstorm Warning | HGX | Colorado, Wharton | 31 min |
| Mar 13, 8:23 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 52 min |
| Mar 13, 9:17 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 43 min |
| Mar 13, 10:02 PM CDT | Tornado Warning | HGX | Harris, Montgomery | 28 min |
| Mar 13, 10:12 PM CDT | Special Marine Warning | HGX | 63 min | |
| Mar 13, 10:16 PM CDT | Special Marine Warning | HGX | 119 min | |
| Mar 14, 12:51 AM CDT | Special Marine Warning | HGX | 114 min | |
| Mar 14, 1:50 AM CDT | Special Marine Warning | HGX | 85 min | |
| Mar 14, 2:59 AM CDT | Special Marine Warning | HGX | 91 min | |
| Mar 14, 10:05 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 40 min |
| Mar 14, 10:17 AM CDT | Severe Thunderstorm Warning | HGX | Colorado, Wharton | 43 min |
| Mar 14, 10:33 AM CDT | Special Marine Warning | HGX | 57 min | |
| Mar 14, 10:41 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 49 min |
| Mar 14, 10:53 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Harris | 37 min |
| Mar 14, 11:26 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 34 min |
| Mar 14, 11:30 AM CDT | Special Marine Warning | HGX | 45 min | |
| Mar 14, 11:38 AM CDT | Severe Thunderstorm Warning | HGX | Washington | 52 min |
| Mar 14, 11:41 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 34 min |
| Mar 14, 12:01 PM CDT | Special Marine Warning | HGX | 59 min | |
| Mar 14, 12:15 PM CDT | Special Marine Warning | HGX | 90 min | |
| Mar 14, 12:26 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda | 34 min |
| Mar 14, 12:34 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller, Washington | 56 min |
| Mar 14, 12:44 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes | 31 min |
| Mar 14, 1:03 PM CDT | Special Marine Warning | HGX | 117 min | |
| Mar 14, 1:23 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 37 min |
| Mar 14, 2:20 PM CDT | Special Marine Warning | HGX | 55 min | |
| Mar 14, 2:27 PM CDT | Special Marine Warning | HGX | 93 min | |
| Mar 14, 2:56 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Harris | 49 min |
| Mar 14, 3:12 PM CDT | Severe Thunderstorm Warning | HGX | Chambers | 48 min |
| Mar 14, 3:20 PM CDT | Special Marine Warning | HGX | 85 min | |
| Mar 14, 4:39 PM CDT | Special Marine Warning | HGX | 96 min | |
| Mar 14, 4:45 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Harris | 45 min |
| Mar 14, 5:07 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 53 min |
| Mar 14, 6:02 PM CDT | Special Marine Warning | HGX | 88 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.